Aa
A
A
A
Close
Menopause Community
3.08k Members
Avatar universal

Bio-identical Hormone Therapy

After taking HRT (bio-identical) for 3 years in pill form, moved to another city.  Took new saliva test and went to new hormone specialist. She changed me to cream (bio-identical also) plus added 4 adrenal food supplements.  I have taken the same blood pressure med for 17 years and kept my levels normal.  After using the hormone cream and adrenal supplements for three weeks, my blood pressure soared. My doctor took me off the supplements, but my blood pressure was still dangerously high.  She doubled my present BP med plus added another med before it would come back down. I also had a CT Scan on adrenals and thyroid, which was normal. I am now having extreme hot flashes that I did not have before.  I am at my wit's end.  Any thoughts?  Thanks.
3 Responses
Avatar universal
How old are you?  I have heard that taking hormones can lead to a higher risk in getting breast cancer.  How long in all have you taken hormones?  I would talk to your doctor about that;  I was taking unopposed hormones for only 8 months (I did not know they were unopposed) did not even know what that meant, went to see an OBGYN for menopausal systems (hot flashes, etc) and she immediately made me take an ultrasound of my female organs and a mammogram and sure enough I had a birads 4 rating for pleomorphic calcifications in my left breast, it has been almost two months, but this Wednesday I finally will have a biopsy to see if I have breast cancer.  I had no idea about anything, expect the hot flashes and all that were terrible.  I still have those, but help them by taking a "Black Cohash"  it is a natural ingrediant that has helped alot.  Ask your doctor if you can take that without raising your blood pressure.  I understand, Hot flashes are a terrible thing to go thru, lack of sleep leads to extreme tiredness all day, every day.  Good luck and please keep us advised.
Avatar universal
Punkin, why cant you take the pill form anymore? It def sounds like you need to change off the cream. Ive been on the cream and its just not working for me...anxiety, hot flashes, body pain etc...Im very low in estrogen though.  See if you can try something else or try lowering the dose etc..?
Avatar universal
Started taking pill form about 4 years ago. Doctor prescribed the bio pill based on blood test. Later learned the saliva test was much more accurate.  Also, was told the pill form was not good because it diluted too much going through the liver. I am definitely going to show my saliva report to another hormone specialist and will get the cream remixed elsewhere and try that.  Still can't seem to find out if taking these could raise the blood pressure levels.  Thanks for comments.
Have an Answer?
Top Women's Health Answerers
363281 tn?1518219421
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.